|Titolo:||Severe autoimmune hemolytic anemia in a patient with chronic hepatitis C during treatment with peginterferon alfa-2a and ribavirin|
|Data di pubblicazione:||2006|
|Abstract:||Peginterferon (Peg-IFN) alfa in combination with ribavirin represents the gold standard treatment for chronic hepatitis C, but is associated with various side effects, especially hematological abnormalities. We report here a case of severe autoimmune hemolytic anemia (AIHA) complicated by symptomatic myocardial ischemia in a patient with chronic hepatitis C during combination therapy. The worsening hemolysis after ribavirin withdrawal and exclusion of other causes implicated Peg-IFN alfa as the cause of AIHA. Our study demonstrates that in patients without preexisting immunological abnormalities Peg-IFN can de novo induce autoimmune complications that, albeit rarely, may be life-threatening|
|Tipologia:||1.1 Articolo in rivista|
File in questo prodotto:
Non ci sono file associati a questo prodotto.